MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,3.0MMX 20MMCORT; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,TI,3.0MMX 20MMCORT; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW,TI,3.0MMX 20MMCORT
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported, that during a mtc fusion, upon insertion of the ar-8933-20, lo-profile screw, as the surgeon reached the plate the head of the screw broke off.The broken fragment was removed.The surgeon tried to remove the broken ar-8933-20 however, was unable to remove the screw body.The body of the screw was left in the patient.The surgeon drilled a second insertion site and the case was completed using a different ar-8933-20, lo-profile screw.Additional information obtained 09/21/2020: the second drill hole was not put into the same hole as the broken screw body, but was instead put in a new hole in the plate distal and proximal to the broken screw.The distal screw was an ar-8933-20 and proximal to the broken screw was an ar-8933-18.

Brand Name
LO-PRO SCRW,TI,3.0MMX 20MMCORT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10634452
Report Number1220246-2020-02220
Device Sequence Number2727957
Product Code HWC
UDI-Device Identifier00888867049567
UDI-Public00888867049567
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,TI,3.0MMX 20MMCORT
Device Catalogue NumberAR-8933-20
Device Lot Number10278031
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;